MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-01
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a surgery to replace the spectra malleable penile prosthesis due to unspecified reason.An inflatable penile prosthesis (ipp) was implanted.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.
 
Event or Problem Description
It was reported that the patient underwent a surgery to replace the spectra malleable penile prosthesis due to bending of the device.An inflatable penile prosthesis (ipp) was implanted.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: with all the available information boston scientific concludes that the reported bending was not confirmed due to the cylinders passed the bend test.Review of the manufacturing documentation confirmed that the device met all specifications.Device history record (dhr): the device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Device technical analysis: the spectra penile prosthesis (spp) cylinders were visually inspected and examined using a microscope.Both cylinders had sharp instrument/tool damage to the outer tube, which resulted in a hole and exposed metal segments in the cylinder body.This damage is consistent with explant damage.Due to this damage being consistent with explant it will be considered a secondary failure.Both cylinders passed the bend test with a force readout of less than 1390 grams.Product analysis was unable to identified device malfunction with the returned device.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of cause not established was assigned to this investigation.

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12924670
Report Number2124215-2021-37280
Device Sequence Number4907091
Product Code FAE
UDI-Device Identifier00878953005201
UDI-Public00878953005201
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/25/2025
Device Model Number720054-01
Device Catalogue Number720054-01
Device Lot Number1000428799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer12/07/2021
01/14/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date12/15/2021
01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale